Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Work out supplement
Jul 5, 2011

I have recently gone full force into the gym and getting excellent results, however the more heavier the workout the more I feel the need for workout supplements. My trainer insists that there is no adverse affects however my ID Doc. insists that if I take them he will no longer be my Doc. I have been undetectable for five years and have a T cell of 750. One supplement is 4800 mg of super amino BCAA and the other is a pre work out power surge for max workout called super pump max. If you could shed some light on this matter it would be greatly appreciated. Thanks for your time and helping us all out with your excellent source of responsible information

Response from Mr. Vergel

The first one is a mixture of amino acids. It should not be a problem at all. The second one if a mixture of creatine plus stimulants like taurine and caffeine with some vitamins and aminoacids. Your doctor may be concerned about loading up your kidneys, increases in your blood pressure and/or heart rate or increases in your liver enzymes, which are three of the main factor that are justifiable concerns.

So, it is important to monitor your blood pressure, heart rate, creatinine clearance and liver enzymes when taking work out like the super pump (I am not too concerned about the branched chain amino acids,though). But how can you monitor these parameters if your doctor says he will no longer be your doctor if you take it?

Nelson Vergel



Previous
Antidepressants and sexual dysfunction
Next
I'm positive, my wife is negative, and we want to have a baby

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement